Alert archive / Virginia / Tornado Warnings in 2018

Tornado Warning 35, NWS Wakefield, VA

September 17, 20184 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 4:14 PM EDT for 4 counties in Virginia. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2018, 4:14 PM EDT (20:14 UTC)
Expired
Sep 17, 2018, 4:45 PM EDT
In force
31 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Chesterfield County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 4:17 PM EDTTORNADO1 Wsw Downtown Richmond, VALARGE TREES REPORTED DOWN FROM APPARENT TORNADO. TIMES ESTIMATED FROM RADAR.
Sep 17, 4:26 PM EDTTORNADO4 Nw Mechanicsville, VAVIDEO OF APPARENT TORNADO TOUCHDOWN NEAR ATLEE HIGH SCHOOL. TIME ESTIMATED FROM RADAR.
Sep 17, 4:29 PM EDTTORNADO2 Nnw Downtown Richmond, VAVIDEO OF APPARENT TORNADO REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 3:42 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

967 
WFUS51 KAKQ 172014
TORAKQ
VAC041-085-087-760-172045-
/O.NEW.KAKQ.TO.W.0035.180917T2014Z-180917T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
414 PM EDT MON SEP 17 2018

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  The City of Richmond in central Virginia...
  North central Chesterfield County in central Virginia...
  Northwestern Henrico County in central Virginia...
  Southeastern Hanover County in central Virginia...

* Until 445 PM EDT.
    
* At 412 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Virginia Union University, moving northeast at 25 
  mph. This storm has a history of producing damaging tornadoes. A 
  second circulation has developed near Bon Air as well. 

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Highland Springs around 420 PM EDT.
  East Highland Park and Glen Allen around 425 PM EDT.
  Mechanicsville around 430 PM EDT.
  Hanover and Studley around 445 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Solomons Store, Chamberlayne, Atlee, Ashcake, Greendale, Hanover
Airport, Dumbarton, Montrose and Longdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3778 7739 3779 7740 3774 7731 3773 7732
      3774 7729 3771 7729 3772 7727 3770 7724
      3769 7724 3769 7721 3768 7721 3767 7718
      3766 7719 3766 7716 3745 7747 3746 7757
      3751 7760
TIME...MOT...LOC 2012Z 217DEG 20KT 3757 7746 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BUTNER
1 follow-up statement
535 
WWUS51 KAKQ 172022
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
422 PM EDT MON SEP 17 2018

VAC041-172031-
/O.CAN.KAKQ.TO.W.0035.000000T0000Z-180917T2045Z/
Chesterfield VA-
422 PM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR NORTH CENTRAL CHESTERFIELD COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for central,
north central and east central Virginia.

LAT...LON 3774 7732 3773 7732 3774 7729 3771 7729
      3772 7727 3770 7724 3769 7724 3769 7721
      3768 7721 3767 7719 3766 7719 3766 7716
      3746 7749 3747 7751 3753 7753 3753 7754
      3754 7756 3753 7758 3779 7739
TIME...MOT...LOC 2021Z 213DEG 20KT 3754 7749 

$$

VAC085-087-760-172045-
/O.CON.KAKQ.TO.W.0035.000000T0000Z-180917T2045Z/
City of Richmond VA-Henrico VA-Hanover VA-
422 PM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHWESTERN HENRICO AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY
OF RICHMOND...
    
At 421 PM EDT, a severe thunderstorm capable of producing a tornado 
was located over Downtown Richmond, moving northeast at 25 mph. This 
storm has a history of producing tornadoes. 

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Virginia Commonwealth University around 425 PM EDT.
  Virginia Union University around 430 PM EDT.
  Highland Springs around 435 PM EDT.
  East Highland Park, Lakeside and Laurel around 440 PM EDT.
  Mechanicsville, Glen Allen and Studley around 445 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Solomons Store, Chamberlayne, Atlee, Ashcake, Greendale, Hanover
Airport, Dumbarton, Longdale and Montrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3774 7732 3773 7732 3774 7729 3771 7729
      3772 7727 3770 7724 3769 7724 3769 7721
      3768 7721 3767 7719 3766 7719 3766 7716
      3746 7749 3747 7751 3753 7753 3753 7754
      3754 7756 3753 7758 3779 7739
TIME...MOT...LOC 2021Z 213DEG 20KT 3754 7749 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BUTNER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 4:08 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 17, 4:08 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
408 PM EDT Mon Sep 17 2018

.SYNOPSIS...
The remnants of Florence will lift north through the
Appalachian mountains tonight. The storm will then move
northeast across the northeast United States Tuesday afternoon and
Tuesday night, pulling a cold front across the local area
Tuesday afternoon through Tuesday night. High pressure will
build down over the region Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 355 PM EDT Monday...

Latest analysis indicates ~1009 mb sfc low pressure remnant of
Florence moving NE through WV this aftn. Lots of low level
directional shear, combining with a moist humid airmass (and low
LCL's) leading to multiple tornadoes this aftn across central
and south-central VA. A tornado watch is in effect through 10 pm
for portions of the Piedmont and central VA, including metro
Richmond, though following SPC mesoanalysis for effective shear
and VAD wind profiles, bulk of the potential tornado activity
will slowly continue shifting N to NE over the next few hrs and
bulk of high-res guidance indicates storms should rapidly
weaken/diminish around or shortly after sunset. Thus, main
concern will be through sunset and will probably be able to
cancel most or all of the watch earlier than 10 pm. Diminishing
PoPs overnight, but still too much moisture to go w/ a
completely dry forecast so will maintain 20-30% PoPs overnight.
Lows mainly around 70 F NW to the mid 70s SE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 355 PM EDT Monday...

The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.

Generally not a lot of precipitation coverage expected during
the early morning hrs Tue with the exception of the far NW zones
as the upper low will still be slow to move in from the Mtns.
However, PoPs then ramp up to likely for most of the CWA during
the aftn as high-res models suggest somewhat of an organized
line of showers/tstms will develop and move through as the
remnant sfc low from Florence moves into northern VA along the
I-95 corridor by 18Z, and to the Delmarva by 00Z/Wed. Rain
chances will come to an end from NW to SE Tue evening (lingering
chc PoPs in the SE through about 06-09Z/Wed morning. Drier push
of air will take control after that w/ skies becoming mostly
sunny Wed. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.

Highs will range in the mid-upper 80s SE to the lower 80s NW on
Tue, then mainly in the mid-upper 80s Wed. Lows Tue night will
range fm the mid 60s NW to lower 70s SE, with lows mainly in the
60s Wed night/early Thu. Partly-mostly sunny Thu with highs
mainly 80-85 F as sfc high pressure centered over eastern Canada
and New England ridges SW into the local area.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...

Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weekend
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity continues Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.

Lows Thu night in the 60s to near 70 F, highs in the m-u80s
Fri. Lows Fri night in the u60s- l70s. Highs Sat in the l-m80s N
to the m-u80s S. Lows Sat night from the m60s N to around 70F
SE. Highs Sun-Mon in the l80s N to the m80s S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 200 AM EDT Monday...

The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.

Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.

&&

.MARINE...
As of 400 AM EDT Monday...

Latest observations across the marine area shows southeasterly winds
between 15 and 20 knots as the remnants of Florence continue to the
north and east up the spine of the mountains. Have introduced an SCA
for the Bay this afternoon through 9AM Tuesday morning. Also
retained the SCA for the coastal waters for high seas through 8AM
Tuesday as well. Still expecting a cold front to sweep through the
marine area on Tuesday and Tuesday night with gusty northwesterly
winds in its wake for late Tuesday and into Wednesday morning. At
this point it appears winds will remain below SCA levels but will
have to be monitored in upcoming forecast packages for any
indications for stronger winds across the Bay.

&&

.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...

Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.

Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-
     060>062-064>069-079-080-509>517-519-521.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
     656-658.
     Small Craft Advisory until 10 AM EDT Tuesday for ANZ630>632-
     634.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...AJB
AVIATION...JAO
MARINE...RHR
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Sep 17, 11:40 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1140 AM EDT Mon Sep 17 2018

MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-518-
520-522>525-181545-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Westmoreland-Richmond-Northumberland-Lancaster-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern King William-Eastern King and Queen-
Eastern Essex-York-Newport News-Hampton/Poquoson-
1140 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

There is a marginal risk risk of severe storms across portions of
Central VA and the Tidewater this afternoon. The primary threat is
isolated tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will continue ahead and along
a cold front Tuesday resulting in periods of heavy rain and gusty
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-181545-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
1140 AM EDT Mon Sep 17 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Scattered showers could
produce some heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of tropical cyclone Florence coupled with the passage
of a cold front will result in more showers, which could produce
some moderate to heavy rainfall Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-079-080-509>517-519-521-181545-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
1140 AM EDT Mon Sep 17 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk risk of severe storms across portions of
Central VA and the Tidewater this afternoon. The primary threat is
isolated tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will continue ahead and along
a cold front Tuesday resulting in periods of heavy rain and gusty
winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 17, 3:18 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
318 PM EDT MON SEP 17 2018

NCZ012-013-VAZ092-172000-
Hertford-Northampton-Southampton-
318 PM EDT MON SEP 17 2018

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...WESTERN HERTFORD AND SOUTHAMPTON COUNTIES AND THE CITY
OF FRANKLIN...

At 317 PM EDT, radar indicated a cluster of strong thunderstorms
were located along a line extending from near Conway to near Chowan
University to near Murfreesboro. Movement was north at 30 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

These storms will be near...
  Boykins and Como around 335 PM EDT.
  Newsoms around 340 PM EDT.
  Franklin, Courtland, Hunterdale and Sedley around 400 PM EDT.

Other locations impacted by these storms include Vicksville,
Pendleton, Handsom, Menola, Mapleton, Worrell, Sunbeam, Saint John,
Severn and Riverdale.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3639 7718 3643 7730 3654 7731 3655 7730
      3655 7731 3677 7732 3685 7714 3686 7706
      3672 7692 3670 7693 3670 7691 3668 7692
      3666 7691 3665 7691 3664 7690 3627 7707
TIME...MOT...LOC 1917Z 191DEG 27KT 3646 7726 3646 7717 3638 7712

BROWN
Local storm report, Sep 17, 3:30 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TORNADO          2 E MIDLOTHIAN          37.51N 77.61W
09/17/2018                   CHESTERFIELD       VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO ON THE
            GROUND AT MIDLOTHIAN AND COURTHOUSE RD.

&&

JO
Local storm report, Sep 17, 3:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TORNADO          2 NNE BON AIR           37.55N 77.55W
09/17/2018                   CITY OF RICHMOND   VA   TRAINED SPOTTER

            TORNADO ON THE GROUND WITH VISIBLE DEBRIS AT
            HUGENOT AND HWY 150. REPORTED BY TRAINED
            SPOTTER.

&&

JO
Local storm report, Sep 17, 3:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          5 NW POCAHONTAS STATE P 37.42N 77.63W
09/17/2018                   CHESTERFIELD       VA   TRAINED SPOTTER

            TORNADO ON THE GROUND HIGHWAY 288 NEAR HULL
            STREET EXIT. TREES ALSO REPORTED DOWN.

&&

JO
Local storm report, Sep 17, 3:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          5 NW POCAHONTAS STATE P 37.42N 77.63W
09/17/2018                   CHESTERFIELD       VA   TRAINED SPOTTER

            CORRECTS PREVIOUS TORNADO REPORT FROM 5 NW
            POCAHONTAS STATE PARK. TORNADO ON THE GROUND
            HIGHWAY 288 NEAR COURTHOUSE RD. TREES ALSO
            REPORTED DOWN.

&&

JO
Local storm report, Sep 17, 3:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          1 ENE TUCKAHOE          37.59N 77.57W
09/17/2018                   HENRICO            VA   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR PARAHAM AND
            PATTERSON.

&&

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:45 AM EDTSmall Craft AdvisoryAKQ30 hr
Sep 17, 6:11 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more94 min
Sep 17, 7:43 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more47 min
Sep 17, 8:10 AM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg, Mecklenburg, Nottoway2 hr
Sep 17, 8:37 AM EDTSpecial Weather StatementAKQGreensville38 min
Sep 17, 9:24 AM EDTFlash Flood WarningAKQLunenburg, Mecklenburg9 hr
Sep 17, 9:32 AM EDTSpecial Weather StatementAKQBrunswick43 min
Sep 17, 9:58 AM EDTTornado WarningAKQLunenburg, Nottoway, Prince Edward32 min
Sep 17, 10:13 AM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more47 min
Sep 17, 10:28 AM EDTTornado WarningAKQLunenburg, Mecklenburg32 min
Sep 17, 10:57 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway48 min
Sep 17, 11:20 AM EDTSevere Thunderstorm WarningAKQAmelia, Lunenburg, Nottoway40 min
Sep 17, 11:32 AM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more8 hr
Sep 17, 11:47 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Sep 17, 12:15 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Nottoway, Powhatan60 min
Sep 17, 12:24 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward3 hr
Sep 17, 1:00 PM EDTTornado WarningAKQAmelia, Nottoway30 min
Sep 17, 1:26 PM EDTTornado WarningAKQGoochland, Hanover, Louisa20 min
Sep 17, 1:28 PM EDTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Nottoway32 min
Sep 17, 2:05 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway40 min
Sep 17, 2:18 PM EDTTornado WarningAKQAmelia, Nottoway, Prince Edward27 min
Sep 17, 2:18 PM EDTTornado WarningAKQAmelia, Chesterfield, Nottoway27 min
Sep 17, 2:33 PM EDTTornado WarningAKQLunenburg, Nottoway27 min
Sep 17, 2:52 PM EDTTornado WarningAKQChesterfield38 min
Sep 17, 3:18 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin42 min
Sep 17, 3:22 PM EDTTornado WarningAKQChesterfield23 min
Sep 17, 3:23 PM EDTTornado WarningAKQChesterfield, Henrico, City of Richmond52 min
Sep 17, 3:32 PM EDTTornado WarningAKQAmelia, Chesterfield, Powhatan28 min
Sep 17, 3:39 PM EDTTornado Warning Tornado observedAKQChesterfield, Henrico, City of Richmond36 min
Sep 17, 3:48 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William42 min
Sep 17, 3:48 PM EDTTornado WarningAKQAmelia27 min
Sep 17, 3:54 PM EDTTornado WarningAKQChesterfield, Powhatan36 min
Sep 17, 4:39 PM EDTSpecial Weather StatementAKQAmelia51 min
Sep 17, 4:44 PM EDTTornado WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond31 min
Sep 17, 5:13 PM EDTTornado WarningAKQHanover, Henrico, King William32 min
Sep 17, 5:50 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Henrico, City of Richmond40 min
Sep 17, 5:59 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond3 hr
Sep 17, 6:18 PM EDTSpecial Weather StatementAKQMecklenburg27 min
Sep 17, 6:23 PM EDTAreal Flood WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward12 hr
Sep 17, 6:29 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Henrico, Powhatan, City of Richmond46 min
Sep 17, 6:54 PM EDTRiver Flood WarningAKQBrunswick64 hr
Sep 17, 7:18 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond57 min

Nearby

Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.